Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 15, 2011, 10:21 PM CDT for Breckinridge County, Hancock County, Meade County, Kentucky; Perry County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 15, 2011, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KLMK 160321
SVRLMK
INC123-KYC027-091-163-160345-
/O.NEW.KLMK.SV.W.0099.110416T0321Z-110416T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1045 PM CDT/1145 PM EDT/
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PATESVILLE...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
HAWESVILLE...
HOLT AND LAUER...
HARDINGROVE AND ROME...
CHENAULTT AND DERBY...
DEXTER AND CONCORDIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3816 8661 3802 8626 3767 8667 3776 8684
3780 8684
TIME...MOT...LOC 0321Z 214DEG 43KT 3781 8669
WIND...HAIL 60MPH <.50IN
$$
SCHOETTMER2 follow-up statements
144 WWUS53 KLMK 160330 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM CDT FRI APR 15 2011 INC123-KYC027-091-163-160345- /O.CON.KLMK.SV.W.0099.000000T0000Z-110416T0345Z/ PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY- 1030 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT/1145 PM EDT/ FOR EASTERN HANCOCK...NORTHWESTERN BRECKINRIDGE... WESTERN MEADE AND SOUTHERN PERRY COUNTIES... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOBINSPORT...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... HAWESVILLE... HARDINGROVE AND ROME... CHENAULTT AND DERBY... DEXTER AND MOOLEYVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3771 8665 3783 8682 3816 8661 3802 8626 TIME...MOT...LOC 0330Z 214DEG 43KT 3790 8661 WIND...HAIL 60MPH <.50IN $$ SCHOETTMER
170 WWUS53 KLMK 160344 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1044 PM CDT FRI APR 15 2011 INC123-KYC027-091-163-160354- /O.EXP.KLMK.SV.W.0099.000000T0000Z-110416T0345Z/ PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY- 1044 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK...NORTHWESTERN BRECKINRIDGE...WESTERN MEADE AND SOUTHERN PERRY COUNTIES WILL EXPIRE AT 1045 PM CDT/1145 PM EDT/... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3771 8665 3783 8682 3816 8661 3802 8626 TIME...MOT...LOC 0344Z 214DEG 43KT 3804 8649 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 15, 7:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 847 PM EDT FRI APR 15 2011 ...MESOSCALE UPDATE... MESOSCALE UPDATE 2... HAVE SENT OUT A GRID UPDATE TO TWEAK TIMING OF PRECIP. LINE OF CONVECTION NOW SOLIDIFYING OVER WESTERN KY/SOUTHERN IL. HAVE SOME SHOWERS/STORMS JUST AHEAD OF THE LINE AND OVER THE SOUTHWEST CWA. THE LATTER DO NOT HAVE MUCH VERTICAL DEPTH. STILL...SPC MESOANALYSIS PAGE INDICATES AN AREA OF STEEPER MID-LEVEL LAPSE RATES MOVING SLOWLY INTO OUR WESTERN CWA NOW. WOULD EXPECT THE LINE OF STORMS TO BE ABLE TO MAINTAIN THEMSELVES FOR A FEW HOURS. WEAKER LOW-LEVEL LAPSE RATES...THANKS TO CLOUD COVER THROUGH MOST OF THE DAY...SHOULD KEEP MUCH OF THE STRONGER WINDS ALOFT FROM MIXING DOWN. ANY STRONGER STORMS THAT FORM WILL HAVE THE POTENTIAL TO MIX SOME OF THESE 50-KNOT WINDS DOWN...SO WILL HAVE TO CONTINUE TO MONITOR RADAR. LINE SHOULD WEAKEN BY MIDNIGHT...WITH THREAT FOR SEVERE WEATHER DIMINISHING BY THEN AS WELL. AS FOR WINDS MENTIONED IN THE UPDATE BELOW...TRACKED THEM INTO ILN/S AREA...WITH THE OWEN COUNTY MESONET SITE GETTING UP INTO THE HIGH 40 RANGE FOR GUSTS. REST OF THE GUSTS SHOULD BE RELATED MORE TO THE TIGHT PRESSURE GRADIENT ANALYZED ACROSS THE REGION. EXPECT STRONGER GUSTS TO DIE DOWN BY LATE EVENING...WITH SUSTAINED WINDS HOLDING IN THE 10-20 MPH RANGE THROUGH THE NIGHT. ONLY EXCEPTION WOULD BE WITH THE STRONGER STORMS AS MENTIONED ABOVE. MESOSCALE UPDATE 1... UNUSUAL WINDS OCCURRING IN THE SOUTHEAST CWA...ON THE EDGE OF A RAIN SHIELD IN THAT REGION. THIS WIND APPEARS TO BE IN RESPONSE TO DIFFERENCES IN THE CHANGE OF PRESSURE OVER THE LAST FEW HOURS. AT 20Z MSAS ANALYSIS HAD A 3-HOUR PRESSURE CHANGE OF -2 MB OVER THE LMK/JKL BORDER...WHEREAS IT HAD -5.5 MB NEAR OUR SOUTHWEST CWA BORDER. THE 21Z ANALYSIS SHOWS THIS GRADIENT HAS WEAKENED SOME...BUT STILL APPEARS TO BE STRONG ENOUGH TO MAINTAIN 50 MPH WIND GUSTS ACCORDING TO THE DAMAGE REPORTS WE HAVE HAD COMING IN AND THE MESO-NET SITES. THESE WINDS ARE ALSO STRONG ENOUGH TO PUSH OVER SEVERAL TREES IN THE AREA...AS SATURATED GROUNDS ARE MAKING THEM EASY TO KNOCK OVER. WILL CONTINUE TO WATCH THIS AREA OF WINDS AS WE AWAIT THE LINE OF STORMS MOVING IN FROM THE WEST AND SOUTHWEST LATER THIS EVENING. .SHORT TERM (TONIGHT AND SATURDAY)... AT 18Z A STRONG SURFACE LOW WAS LOCATED NEAR KANSAS CITY WITH AN OCCLUDED FRONT ACROSS MISSOURI AND THEN A COLD FRONT DROPPING DOWN TO LOUISIANA. SHORT TERM MODELS HAVE BEEN ADVERTISING CONVECTION FIRING ALONG THE FRONTS THIS AFTERNOON TO OUR WEST. A LOOK AT SATELLITE DATA SHOWED A LINE OF TOWERING CU GOING UP OVER EASTERN MISSOURI BY 18Z AND A FEW CELLS WERE STARTING TO POP ON KLSX RADAR. AS A RESULT CONFIDENCE HAS INCREASED THAT THUNDERSTORMS WILL DEVELOP IN THE VERY UNSTABLE AIR OVER THE MID MISSISSIPPI VALLEY AND HEAD EAST. THE STORMS SHOULD ENTER WESTERN SECTIONS OF THE LMK CWA BY 01Z. SOME OF THE STORMS COULD BE STRONG TO SEVERE PRIMARILY WEST OF I-65...WITH STRONG GUSTY WINDS BEING THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. AS THE STORMS PROGRESS EASTWARD THROUGH THE EVENING HOURS THEY SHOULD LESSEN IN INTENSITY BUT INCREASE IN COVERAGE...FORMING A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AS THEY MOVE INTO THE BLUE GRASS AND LAKE CUMBERLAND AREAS. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THE THUNDERSTORMS THIS EVENING. WHILE HEAVY RAIN IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME...THE GROUND IS STILL WET ENOUGH FROM THE MONDAY/TUESDAY SYSTEM SUCH THAT LOCALLY HEAVY RAIN COULD EASILY LEAD TO TEMPORARY FLOODING PROBLEMS. RIVERS ARE RUNNING HIGH...BUT IT LOOKS LIKE THIS RAIN WILL SIMPLY SERVE TO SLOW THE RATE OF FALL OF THE STREAMS RATHER THAN MAKE THEM RISE AGAIN. IT LOOKS LIKE TWO INCHES IS ABOUT THE MAGIC NUMBER...IF QPF STAYS BELOW TWO INCHES WE SHOULD BE OK BUT IF THE SYSTEM DROPS MORE RAIN THAN EXPECTED AND WE GET MORE THAN TWO INCHES ACROSS MUCH OF THE AREA THEN RIVER RISES COULD OCCUR. THE MOST WIDESPREAD HEAVIEST RAIN IS EXPECTED ACROSS THE BLUE GRASS OVERNIGHT. WINDS OUTSIDE THUNDERSTORMS AHEAD OF THE AFOREMENTIONED COLD FRONT WILL BE BRISK AND GUSTY FROM THE SOUTH THIS AFTERNOON AND EVENING...WITH GUSTS TO 35 MPH POSSIBLE. AT THIS TIME IT LOOKS LIKE WE WILL STAY JUST BELOW WIND ADVISORY CRITERIA BUT IF ENOUGH SUN CAN BREAK THROUGH AND MIX UP THE ATMOSPHERE WINDS COULD BECOME A BIT STRONGER. TOMORROW THE SURFACE LOW WILL PROCEED TO LAKE SUPERIOR AND WILL GIVE US A RATHER RAW DAY. WRAP AROUND MOISTURE WILL PROVIDE US WITH A LOW OVERCAST AND SPOTTY LIGHT RAIN SHOWERS. HIGH TEMPERATURES WILL PEAK ONLY IN THE MIDDLE 50S AND WILL BE ACCOMPANIED BY SOUTHWEST WINDS GUSTING TO 35 MPH. .LONG TERM (SATURDAY NIGHT - FRIDAY)... SATURDAY NIGHT THROUGH SUNDAY... THE DEEP NEGATIVELY TILTED 500MB TROUGH THAT BROUGHT WIDESPREAD RAIN FRIDAY NIGHT INTO EARLY SATURDAY WILL OCCLUDE OVER THE GREAT LAKES EARLY SUNDAY. A ZONAL FLOW WILL BEGIN TO DEVELOP ACROSS THE CONUS WITH A STRONG JET FORMING THAT WILL EXTEND FROM THE PACIFIC NORTHWEST ACROSS THE GREAT LAKES AND TO THE MID ATLANTIC COAST. WRAP AROUND LOW CLOUDINESS WILL ERODE FROM THE SOUTHWEST TO OUR NORTHEASTERN FORECAST AREA DURING THE OVERNIGHT HOURS EARLY SUNDAY. WITH SURFACE HIGH PRESSURE OVER THE GULF COAST...WINDS WILL LESSEN OVERNIGHT AND BECOME LIGHT WESTERLY BY EARLY SUNDAY. TEMPERATURES EARLY SUNDAY WILL BECOME QUITE COOL...ESPECIALLY SHOULD SKIES CLEAR AFTER MIDNIGHT. SOME TEMPERATURES ACROSS OUR MORE PROTECTED AREAS MAY FALL INTO THE UPPER 30S. PATCHY FROST MAY DEVELOP BY EARLY MONDAY. MUCH MILDER TEMPERATURES WILL ARRIVE SUNDAY AFTERNOON UNDER PARTLY CLOUDY SKIES. WITH SUCH FAST FLOW ALOFT ACROSS THE CENTRAL PLAINS...LEE TROUGHING WILL DEVELOP OVER KANSAS...WITH A STATIONARY FRONT EXTENDING EASTWARD ACROSS SOUTHERN ILLINOIS AND INDIANA. HIGHS SUNDAY WILL REBOUND INTO THE UPPER 60S. .MONDAY THROUGH FRIDAY... ALTHOUGH THE EXTENDED MODELS VARY WITH DETAILS...MOST ARE IN GENERAL AGREEMENT IN THE DEVELOPMENT OF A BROAD TROUGH ACROSS THE ROCKIES BY MONDAY...WITH A RAPIDLY STRENGTHENING RIDGE OVER THE SOUTHEASTERN STATES. THIS WILL PROVIDE A WET PATTERN FOR THE MID SECTION OF THE COUNTRY...INCLUDING THE GREAT LAKES...AS A SERIES OF STORMS TRANSLATE EASTWARDS FROM THE SOUTHERN PLAINS THROUGH THE SOUTHERN GREAT LAKES. A TIGHT BAROCLINIC ZONE WILL ALSO DEVELOP OVER THE LOWER OHIO VALLEY FOR THE BULK OF THE WORKWEEK. THIS WILL SEPARATE COOL TEMPERATURES OVER THE GREAT LAKES FROM SUMMERLIKE TEMPERATURES OVER THE GULF COAST STATES. THE FIRST IN A SERIES OF SYSTEMS THAT MAY PRODUCE RAIN THIS UPCOMING WORKWEEK WILL SCOOT ACROSS SOUTHERN INDIANA MONDAY. RAIN OR SHOWERS WILL BE MOSTLY LIKELY ACROSS SOUTHERN INDIANA AND WILL DEVELOP RIGHT ALONG THE WARM FRONT. TEMPERATURES MAY VARY QUITE A BIT MONDAY...RANGING FROM THE UPPER 60S NORTH TO THE UPPER 70S ALONG THE TENNESSEE BORDER. BOTH THE CANADIAN AND THE GFS ADVERTISE A MUCH STRONGER CYCLONE FOR TUESDAY AND WEDNESDAY. THIS STORM IS FORECAST TO DEVELOP ACROSS THE CENTRAL PLAINS TUESDAY AND DEEPEN AS IT TRACKS TOWARDS THE WESTERN GREAT LAKES BY WEDNESDAY. BRISK SOUTHWEST WINDS WILL BRING INCREASING MOISTURE AND WARMER TEMPERATURES TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE OHIO RIVER. WITH THE SLOW MOVING NATURE OF THIS BOUNDARY...SOME HEAVY RAINS ARE QUITE POSSIBLE WEDNESDAY. PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY UNCERTAIN. THE GFS SLOWS AND THEN STALLS THE COLD FRONT LATE WEDNESDAY ACROSS TENNESSEE. ACCORDING TO THE GFS...ADDITIONAL DISTURBANCES WILL THEN MOVE ACROSS THE REGION THURSDAY AND FRIDAY...WITH ADDITIONAL CHANCES OF RAIN. THE MOST RECENT CANADIAN PUSHES THIS FRONT WELL SOUTH WHILE BRING IN MUCH DRIER AIR. WILL CONTINUE PREVIOUS FORECAST AND CONTINUE WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. && .AVIATION (00Z TAF ISSUANCE)... A SPRAWLING LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI...WITH A COLD FRONT STRETCHING SOUTH ALONG THE MISSISSIPPI RIVER...IS BRINGING GUSTY SOUTHERLY WINDS THIS EVENING. WILL SEE A ROUND OF STORMS COME THROUGH IN ONE OR POSSIBLY TWO WAVES TONIGHT. HAVE TRIED TO NARROW DOWN TIMING FOR STRONG STORMS BASED ON UPSTREAM TRENDS AND HIGH-RES MODEL DATA. AFTER PASSAGE...WILL SEE SOME DRYING OUT...BUT CLOUDS SHOULD STAY JUST AT THE MVFR/VFR LEVEL. WILL SEE GUSTY WINDS RETURN SATURDAY ALONG WITH MORE SHOWERS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......RJS SHORT TERM.....13 LONG TERM......JSD AVIATION.......RJS
Hazardous weather outlook, Apr 15, 2:51 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT FRI APR 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 PM EDT FRI APR 15 2011 /251 PM CDT FRI APR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL MOVE IN FROM WESTERN KENTUCKY THIS EVENING AND WILL BE CAPABLE OF DAMAGING WINDS...ALONG WITH LARGE HAIL AND ISOLATED TORNADOES. AS THE STORMS MOVE EAST OF I-65 THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAIN. THUNDERSTORM DOWNPOURS WILL BE CAPABLE OF TEMPORARY LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MID WEEK AS SEVERAL DISTURBANCES MOVE THROUGH THE OHIO VALLEY ALONG A QUASI-STATIONARY FRONTAL BOUNDARY. IF WE DO EXPERIENCE REPEATED THUNDERSTORM ACTIVITY WE COULD SEE RIVERS ON THE RISE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER...HEAVY RAIN...AND FLOODING TO THE NATIONAL WEATHER SERVICE TONIGHT. 13
In the hours before
Special weather statement, Apr 15, 9:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT FRI APR 15 2011
KYZ023-026-061-160315-
BUTLER-HANCOCK-OHIO-
946 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MASONVILLE TO
HARTFORD TO 14 MILES SOUTHWEST OF MORGANTOWN...AND MOVING NORTHEAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
HARTFORD...
YOUNGTOWN AND SUNNYDALE...
MOUNT PLEASANT AND SELECT...
WHITE RUN AND WELCOME...
VICTORIA CROSSROADS AND NEAFUS...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 27 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8696 3767 8684 3771 8687 3774 8684
3779 8684 3783 8687 3783 8692 3790 8674
3770 8666 3757 8663 3755 8667 3740 8660
3720 8657 3710 8691 3713 8694 3722 8691
3727 8699 3736 8704 3735 8711 3748 8713
TIME...MOT...LOC 0246Z 228DEG 45KT 3774 8703 3749 8691
3712 8687
ALLocal storm report, Apr 15, 9:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 11 S GLASGOW 36.84N 85.92W
04/15/2011 BARREN KY CO-OP OBSERVER
IN ETOILE...THREE BARNS RECEIVED ROOF DAMAGE. TREES
DOWNED
&&
EVENT NUMBER LMK1100397
MRCSpecial weather statement, Apr 15, 9:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EDT FRI APR 15 2011
INZ076-083-084-160330-
CRAWFORD-DUBOIS-ORANGE-
1058 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JASPER...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO
50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
ELLSWORTH AND WICKLIFFE...
NORTON AND CUZCO...
FRENCH LICK MUNICIPAL AIRPORT AND FRENCH LICK...
ABYDEL AND WEST BADEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8681 3853 8670 3868 8670 3869 8653
3865 8644 3842 8633 3824 8671 3824 8679
3824 8680 3834 8695
TIME...MOT...LOC 0257Z 217DEG 43KT 3835 8678
SCHOETTMERSpecial weather statement, Apr 15, 10:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM EDT FRI APR 15 2011
KYZ061-071-160330-
BUTLER-WARREN-
1008 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND UP TO NICKEL
SIZE HAIL ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
NEEDMORE AND GUY...
WOODBURY AND RIVERSIDE...
LEE AND JETSON...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3735 8670 3737 8666 3737 8652 3718 8641
3700 8667 3706 8688 3707 8689
TIME...MOT...LOC 0307Z 220DEG 52KT 3705 8675
ALSpecial weather statement, Apr 15, 10:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1112 PM EDT FRI APR 15 2011
INZ084-089-KYZ023-160345-
CRAWFORD-HANCOCK-PERRY-
1012 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF SANTA CLAUS TO TELL CITY...AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
ENGLISH...
UNIONTOWN AND RANGER...
TERRY AND LILLY DALE...
SAINT CROIX AND MIFFLIN...
WEST FORK AND LEOPOLD...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3797 8689 3801 8678 3810 8679 3813 8682
3823 8680 3825 8675 3825 8669 3827 8668
3839 8638 3839 8635 3813 8645 3812 8648
3810 8646 3805 8649 3804 8652 3800 8653
3782 8692
TIME...MOT...LOC 0311Z 233DEG 32KT 3826 8672 3794 8680
SCHOETTMERSpecial weather statement, Apr 15, 10:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT FRI APR 15 2011
INZ089-KYZ023>027-160345-
BRECKINRIDGE-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
1015 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 12
MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
HAWESVILLE...
HARDINSBURG...
SKILLMAN AND DODD...
HOLT AND TOUSEY...
STEPHENSPORT AND ROME...
SAMPLE AND UNION STAR...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3809 8635 3765 8625 3760 8627 3758 8623
3740 8619 3737 8652 3740 8662 3736 8669
3735 8671 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 0315Z 262DEG 39KT 3787 8674 3740 8664
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:04 PM CDT | Special Weather Statement | LMK | Logan | 26 min |
| Apr 15, 8:47 PM CDT | Special Weather Statement | LMK | Allen | 28 min |
| Apr 15, 8:54 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe | 36 min |
| Apr 15, 9:21 PM CDT | Special Weather Statement | LMK | Butler, Ohio | 24 min |
| Apr 15, 9:24 PM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 36 min |
| Apr 15, 9:29 PM CDT | Tornado Warning | LMK | Green, Marion, Taylor | 16 min |
| Apr 15, 9:43 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 32 min |
| Apr 15, 9:46 PM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 29 min |
| Apr 15, 9:49 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 26 min |
| Apr 15, 10:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 30 min |
| Apr 15, 10:08 PM CDT | Special Weather Statement | LMK | Butler | 22 min |
| Apr 15, 10:13 PM CDT | Tornado Warning | LMK | Marion, Washington | 17 min |
| Apr 15, 10:15 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hancock | 30 min |
| Apr 15, 10:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Apr 15, 10:24 PM CDT | Tornado Warning | LMK | Adair, Casey, Taylor | 23 min |
| Apr 15, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 31 min |
| Apr 15, 10:47 PM CDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 15, 10:50 PM CDT | Special Weather Statement | LMK | Boyle | 25 min |
| Apr 15, 11:08 PM CDT | Special Weather Statement | LMK | Boyle, Fayette, Jessamine, Mercer, Woodford | 22 min |
| Apr 15, 11:15 PM CDT | River Flood Warning | LMK | Bourbon | 21 hr |
| Apr 15, 11:30 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 30 min |
| Apr 15, 11:51 PM CDT | Special Weather Statement | LMK | Larue | 24 min |
| Apr 15, 11:55 PM CDT | Special Weather Statement | LMK | Oldham | 35 min |
| Apr 16, 12:11 AM CDT | Areal Flood Advisory | LMK | Garrard, Jessamine | 3 hr |
| Apr 16, 12:16 AM CDT | Special Weather Statement | LMK | Washington | 29 min |
| Apr 16, 12:38 AM CDT | Special Weather Statement | LMK | Anderson, Shelby, Spencer, Washington | 22 min |
| Apr 16, 1:00 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Henry | 30 min |
| Apr 16, 1:26 AM CDT | Special Weather Statement | LMK | Franklin, Scott | 34 min |
| Apr 15, 9:20 PM CDT | Special Weather Statement | LMK | Dubois | 40 min |
| Apr 15, 9:58 PM CDT | Special Weather Statement | LMK | Dubois, Orange | 32 min |
| Apr 15, 10:12 PM CDT | Special Weather Statement | LMK | Crawford, Perry | 33 min |
| Apr 15, 10:43 PM CDT | Special Weather Statement | LMK | Crawford, Orange, Washington | 32 min |
| Apr 15, 11:14 PM CDT | Special Weather Statement | LMK | Washington | 31 min |
| Apr 15, 11:37 PM CDT | Special Weather Statement | LMK | Clark, Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.